Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Guam

May 7, 2016

NWS Guam issued this red flag warning at May 7, 2016, 8:28 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2016, 8:28 PM CDT (01:28 UTC)
Expired
May 8, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

402 
WWMY80 PGUM 080128
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1128 AM CHST SUN MAY 8 2016

...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE
DANGER THROUGH MONDAY...

GUZ001-080900-
/O.UPG.PGUM.FW.A.0011.000000T0000Z-160509T0800Z/
/O.NEW.PGUM.FW.W.0007.160508T0128Z-160508T0800Z/
/O.NEW.PGUM.FW.A.0012.160508T0800Z-160509T0800Z/
GUAM-
1128 AM CHST SUN MAY 8 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING FOR
GUAM...
...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON
FOR GUAM...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE
WEATHER WATCH ALSO REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...BETWEEN 50 AND 60 PERCENT.

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIME WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD
OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE.

&&

$$

ZIOBRO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 7, 5:01 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 7, 5:01 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
801 AM CHST SUN MAY 8 2016

.SYNOPSIS...
PGUA DOPPLER WEATHER RADAR SHOWS ISOLATED TRADE-WIND SHOWERS
MOVING THROUGH THE MARIANAS WATERS. SHOWER COVERAGE UPSTREAM IS
SPARSE AND THIS DRIER WEATHER IS MOVING INTO THE ZONES. THE VAD
WIND PROFILE REVEALS EAST TO EAST-NORTHEAST WINDS OF 12 TO 22
KNOTS THROUGH THE LOWEST 10 THOUSAND FEET OF THE AIR. THE WEATHER
BALLOON FROM SATURDAY NIGHT REPORTED THAT WINDS BECAME VARIABLE
AROUND 10 KNOTS AT 20 THOUSAND FEET THEN BECAME WEST TO WEST-
SOUTHWEST AT 30 TO 50 KNOTS ABOVE 30 THOUSAND FEET.

&&

.DISCUSSION...
TROPICAL UPPER TROPOSPHERIC TROUGH WILL BE THE MAIN WEATHER
FEATURE FOR THE MARIANAS THIS WEEK. THE TUTT IS NOT PARTICULARLY
ACTIVE WITH RESPECT TO CONVECTION AT THIS TIME. MOSTLY IT IS
CAUSING A FIELD OF THICK AND JUICY CIRRUS TO LIFT NORTHWARD.
THEREFORE THE MAIN CHANGE TO THE FORECAST WAS TO MAKE TODAY PARTLY
SUNNY AND TONIGHT MOSTLY CLOUDY. LOWERED THE HIGH TEMPS TODAY BY 1
DEGREE DUE TO LESS INSOLATION.

&&

.FIRE WEATHER...
WINDS WILL BE THE MAIN FIRE WEATHER PROBLEM FOR TODAY. SHOULD BE
FAIRLY DRY AND THE DROUGHT INDEX IS NOW 770. THE NEXT FEW DAYS AT
LEAST ARE LOOKING PRETTY DRY...SO IT WILL INCREASE A BIT MORE AT
LEAST. IT COULD POSSIBLY EQUAL THE PEAK OF 779 IN 2010 AS EARLY AS
NEXT TUESDAY. WE HAVE A FIRE WEATHER WATCH OUT NOW...IF WINDS PICK
UP WE MAY NEED TO UPGRADE IT TO A RED FLAG WARNING.

&&

.EASTERN MICRONESIA...
TWO WEAK TRADE-WIND DISTURBANCES CAN BE SEEN ACROSS MICRONESIA
THIS MORNING...ONE DEPARTING CHUUK AND ANOTHER ONE APPROACHING
KOSRAE. RESIDUAL CONVERGENCE IN THE WAKE OF THE FIRST DISTURBANCE
WILL MAINTAIN A CHANCE OF THUNDERSTORMS NEAR CHUUK THRU THIS
EVENING. OTHERWISE...SURFACE RIDGING BETWEEN THESE TWO
DISTURBANCES SHOULD PROVIDE A BRIEF PERIOD OF FAIR WEATHER NEAR
BOTH CHUUK AND POHNPEI UNTIL MONDAY. FOR KOSRAE...THE SECOND
DISTURBANCE IS GOING TO TRIGGER OFF AND ON SHOWERS AND POSSIBLE
THUNDERSTORMS THRU TONIGHT.

FARTHER EAST...A TRADE-WIND CONVERGENCE ZONE PREVIOUSLY BETWEEN
3N AND 8N MEANDERING EASTWARD FROM 175E TO BEYOND 155W HAS BROKEN
UP INTO A SERIES OF WELL ORGANIZED TRADE DISTURBANCES. THE FIRST
ONE IS NEAR 177E AND SHOULD REACH THE MARSHALL ISLANDS LATE THIS
EVENING. THEREFORE EXPECT CONVECTION ASSOCIATED WITH THIS SYSTEM
TO SPREAD OVER MAJURO NEAR MIDNIGHT TONIGHT. AS THIS SYSTEM
GRADUALLY MOVES FARTHER WESTWARD...IT WILL TAKE ADVANTAGE OF
EXISTING DIVERGENT WINDS ALOFT TO TRIGGER MORE WET WEATHER FOR
KOSRAE AND POHNPEI ON MONDAY...CHUUK BY MONDAY EVENING. AT LEAST
THREE MORE TRADE DISTURBANCES FROM UPSTREAM EAST OF THE DATE LINE
WILL ALSO FOLLOW A SIMILAR PATH AND PROLONG UNSETTLED WEATHER
ACROSS ALL FOUR LOCATIONS THRU MIDWEEK.

&&

.WESTERN MICRONESIA...
REASONING FOR THE CHUUK FORECAST IS INCLUDED UNDER EASTERN
MICRONESIA ABOVE.

A SURFACE TROUGH EXTENDS NORTHWESTWARD FROM SOUTHWEST OF KOROR AT
EQ134E TO NEAR MINDANAO. CONVERGING TRADE WINDS EAST OF THIS
TROUGH ARE COMBINING WITH MOIST AIR AND DIVERGENT UPPER-LEVEL
WINDS TO FLARE UP SPORADIC CONVECTION JUST SOUTH OF KOROR AND YAP
THIS MORNING. DIVERGENT SOUTHERLY WINDS ALOFT WILL ADVECT THIS
CONVECTION NORTHWARD OVER KOROR BY THIS AFTERNOON...AND THEN YAP
THIS EVENING. THIS TREND IS ANTICIPATED TO CONTINUE THRU MONDAY
EVENING. AFTERWARD A FEW TRADE-WIND DISTURBANCES FROM THE EAST
WILL ARRIVE AND SUSTAIN LOCALLY HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS FOR BOTH PLACES THRU MIDWEEK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH MONDAY AFTERNOON FOR GUZ001.

MARIANAS WATERS...NONE.
&&

STANKO/CHAN

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:28 PM CDTFire Weather WatchGUM22 hr

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.